MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; SCREWDRIVER

ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 87134
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the driver broke off during a case.The tip was removed from the patient.
 
Additional Manufacturer Narrative
Visual inspection confirms that the tip of the driver is fractured.Remnants of the distal tip of the hexalobe are deformed in a direction consistent with final tightening of a set screw.The piece that broke from the tip was not returned with the driver.This failure is likely due to improper loading before torque delivery through the driver tip.The driver is designed to be used in conjunction with the torque limiting t-handle which delivers the proper amount of torque to the set screws.Once the proper torque is achieved an audible click will be heard indicating the screws are properly seated and no additional torque can be delivered.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key21119006
Report Number2027467-2024-00172
Device Sequence Number20692199
Product Code HXX
UDI-Device Identifier00840967197906
UDI-Public(01)00840967197906(10)8373901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87134
Device Catalogue Number87134
Device Lot Number8373901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown